Jump to content

Recommended Posts

  • Replies 130
  • Created
  • Last Reply

Top Posters In This Topic

Top Posters In This Topic

Popular Posts

post deleted and for now Member reported and blocked from posting...

PET scan revealed no active cancer anywhere in her body.  Nothing lit up, not even the old tumor.  Next task is to get rid of this "lung specialist".

needs to get the Water up at the very least ... Dehydration is a partial couse of this I think.... and is treatable at hospital with lots of fluids....  She should be eating whenever hungry.. not set

Day two and the Zombie like chemo fog is back. The Ritalin still works but only for a couple of hours. She's very nauseated again. Nothing they have tried so far seems to work well for her. We know that part of the problem is that, since her gastric bypass surgery, her stomach is smaller and her gastrointestinal system is "rewired".  And although she drank a bit more today than she did on day two of her first round of chemo treatments, she will need fluids and probably at least 2 to 4 units of blood again after this is over and she only ate a banana for breakfast and a small cup of chicken noodle soup all day today. Also she was dehydrated so they gave her extra fluids yesterday but only a small amount today and she was still "slightly anemic" as of yesterdays labs as well.  I'm also trying to deal with the insurance company and the Ritalin to make sure she has enough to last her for awhile. Doc wanted her to take 3 a day but somehow the script said take one pill only twice daily. The week of Thanksgiving the Ritalin seemed to work for about 6 hours per pill so two a day was fine...not true now.

Link to post
Share on other sites

first thought also is if your having money issues on the ritalin you can check with manufacturer and see if you can get financial help paying for it if insurance won't cover as much as they need to.. lots of companies offer that program for their products...

 

a second thought is. what is possibility of feeding tube for now???? Glad she is getting some food and liquid into her system at the very least.. and tube can be removed at later time. is not permanent ... these are couple of thoughts for you!!!!

Link to post
Share on other sites

I guess she will be getting chemo every three weeks for the forseeable future. I will know more next Friday when she sees the Oncologist.  She finishes this round of chemo and her radiation on Monday. The Ritalin does wake her up for brief periods and they finally found a combination of anti nausea meds that seems to help so she can at least eat a decent supper but when she runs down she not only quickly falls asleep sitting up but also complains she is nauseated. I think they plan to continue this same type of chemo too. I don't know if or when she will have a scan to see if all this has actually helped her. I wish we at least knew that much.

Link to post
Share on other sites

Thanks for the updates.  When I had treatment it was great to take notes , make lists of questions I wanted answered , and wonderful if I had someone with me to help  She is blessed to have you.  Do you have a notebook or pad ?  

Again keep us posted.

 

Donna G

Link to post
Share on other sites

Well my sister is in the hospital for probably at least 48 hours. She had low platelets and blood counts plus she is severely dehydrated. All an effect of the chemo they say. They also say that if its this hard on her there's a good chance its kicking the cancers *ss too. She's in under observation status tonight awaiting blood platelets to be delivered and it might turn into an admission tomorrow. The way they do things is just scary but I hope she can come home in a couple of days feeling much better.

Link to post
Share on other sites

Well my sister is back in the hospital again as of Saturday night. Her magnesium level was so low that she started having severe and uncontrolable muscle spasms as well as being physically ill. When she was hospitalized earlier in the week it was due to low platelets. All side effects from the chemo therapy I am told. I am also told that when a person has this many side effects it means the chemo/radiation is working. Is this true or am I being lied to? She'll be lucky if shes home in time for Christmas. This is so very frustrating.

Link to post
Share on other sites

Sorry to hear she is back in the hospital again.  Magnesium levels are very important for all muscle activity. 

I am glad they are checking it and fixing it !  It is so important.  I think the side affects do show how potent that

chemo is.  This is a tough road but killing off those cancer cells is so necessary.  Praying she will be home for

Christmas.

 

Donna G

Link to post
Share on other sites

She's back at the hospital for 2 more units of blood after less than 24 hours of being home, they knew about this need for more blood before the let her go home but sent her home yesterday anyway. They finally started her on a shot that is supposed to bring her counts up and she goes back tomorrow and Thurs to get more shots. Then they are going to check her counts again next tuesday.  They talked about having the VNA come in to give her daily fluids. I dont know how much more of this she can take.

Link to post
Share on other sites

I hope that they are able to get things under control soon...Hope you make the best of the christmas that you can possibly do ...worries me that they keep saying same thing about if the chemo does this much it must be working though... I hope and pray that they are right... the shots it sonds liek are a replacement for the transfusions... nice thing is they do not take as long to administer...

Link to post
Share on other sites

My dad spent a week in hospital before Christmas one year. We didn't think he would make it home from that trip. His blood counts were rick bottom and dehydration was so severe that his body was shutting down. It took 2 transfusions, weekly neulasta shots and two weeks of IV fluids to get his body back on track.

Treatments can be so brutal.

She sounds like she is in good hands.

Getting her body hydrated and those counts up is the best thing for her.

Hang in there. Please keep us posted. I'm keeping her and you in my prayers.

Link to post
Share on other sites

My goodness, now they think she either has a GI bleed or a blood disorder. Monday she goes for an endoscopy and if that comes back normal she sees the oncologist for a blood study. Meanwhile she may need another unit or two of blood on Friday. This nightmare never ends.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...